I am currently a 30 year old female that began to see a brown rash near my temporal area that is about a 1-2 cm in size that began to get a scaly/dry skin like.
I went to my dermatologist and was given a 10 day course of steroid cream.
I completed the course and the rash went down a significant amount and the dry skin/scaly went down as well.
About a day ago, it had returned and gotten bigger but still less than the original size prior to steroids.
I am just worried this is something autoimmune since I have vitiligo and celiac
disease. I was wondering was steps my dermatologist might take now.
Would I need a biopsy? Would I just do another course of steroids?
Before you apply any more medications, I would advise you to do a simple test known as the KOH skin prep.
This potassium hydroxide (KOH) skin prep test involves painless scraping of the skin over the lesion and mixing it with KOH in the lab to look for the presence of a fungal infection.
Fungal infections are notorious for behaving this way when steroids are applied. They also do not look like the other fungal infections and thus are known as Tinea Incognito.
If the KOH test is positive, I recommend a simple antifungal cream like Clotrimazole cream to be applied on the fungal infection on the face.